MAUDE Adverse Event Report: STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; SCALPEL, ULTRASONIC, REPROCESSED

STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; SCALPEL, ULTRASONIC, REPROCESSED
Model Number HAR9F
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to stryker sustainability solutions for evaluation.Visual inspection revealed evidence of clinical use.The teflon pad was missing from the jaw; furthermore, the teflon pad was not returned.A review of the dhr supports that the device met all inspection and test criteria prior to release from stryker.Therefore, the most likely root causes are: applying pressure between instrument blade and tissue pad without having tissue between them, prolonged activation, repeated use of instrument beyond intended use.The instructions for use (ifu) state: care should be taken not to apply pressure between the instrument blade and tissue pad without having tissue between them.Clamping the tissue pad against the active blade without tissue on the full length of the blade will result in higher blade, clamp arm and distal shaft temperatures and can result in possible damage to the instrument.If this happens, there may be a system failure signaled by a continuous tone or alert screen when either of the foot pedals or hand control buttons is depressed.Keep the jaws of the device open when backcutting or while the blade is active without tissue between the blade and tissue pad to avoid damage to the tissue pad and increased blade, clamp arm, and distal shaft temperatures.Thermal influences such as fluids or minimal to no tissue in the jaws may affect the presence or timing of the tone change.Blood and tissue buildup between the blade and shaft may result in abnormally high temperatures at the distal end of the shaft.To prevent burn injury, remove any visible tissue buildup at the distal end of the shaft.During and following activation in tissue, the instrument blade and clamp arm may become hot.Avoid unintended contact with tissue, drapes, surgical gowns, or other unintended sites at all times.Incidental and prolonged activation against solid surfaces, such as bone, may result in blade heating and subsequent blade failure, and should be avoided.The reported event will continue to be monitored through post-market surveillance.
 
Event or Problem Description
It was reported the white piece between the sheers was missing/ broken.Surgeon did not notice the piece was missing prior to the start of the case.Surgeon searched for the piece throughout the case, but could not locate during the procedure.There was no patient injury, medical intervention, or extended procedure time reported.These are commonly used devices that are readily available.

Brand Name
NA
Common Device Name
SCALPEL, ULTRASONIC, REPROCESSED
Manufacturer (Section D)
STRYKER SUSTAINABILITY SOLUTIONS LAKELAND
5300 region ct
lakeland FL 33815
MDR Report Key9354638
Report Number0001056128-2019-00061
Device Sequence Number3402957
Product Code NLQ
UDI-Device Identifier07613327348248
UDI-Public07613327348248
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K170456
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/03/2022
Device Model NumberHAR9F
Device Catalogue NumberHAR9FRR
Device Lot Number10398868
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/28/2019
Initial Report FDA Received Date11/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1